Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 331, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 12, 2018, 12:26 PM CDT for 4 counties in Oklahoma. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2018, 12:26 PM CDT (17:26 UTC)
- Expired
- Jun 12, 2018, 1:00 PM CDT
- In force
- 34 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Garvin County, OK, McClain County, OK, Pontotoc County, OK, Pottawatomie County, OK
The radar
The Norman radar (KTLX), 57 km from the middle of the area, began a volume at 17:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 5.4 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1288 J/kg
- Mixed-layer CIN
- -155 J/kg
- Mixed-layer LCL
- 1609 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.9
The text
As transmitted.
208
WUUS54 KOUN 121726
SVROUN
OKC049-087-123-125-121800-
/O.NEW.KOUN.SV.W.0331.180612T1726Z-180612T1800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
1226 PM CDT TUE JUN 12 2018
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Northeastern Garvin County in southern Oklahoma...
Northwestern Pontotoc County in east central Oklahoma...
South central Pottawatomie County in central Oklahoma...
Southeastern McClain County in central Oklahoma...
* Until 100 PM CDT
* At 1226 PM CDT, a severe thunderstorm was located 4 miles south of
Asher, moving south at 20 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Stratford, Asher, Wanette, Byars and Vanoss.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3496 9708 3502 9687 3480 9674 3472 9704
TIME...MOT...LOC 1726Z 341DEG 15KT 3492 9695
HAIL...1.50IN
WIND...60MPH
$$
WR1 follow-up statement
505
WWUS54 KOUN 121751
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
1251 PM CDT TUE JUN 12 2018
OKC049-087-123-125-121801-
/O.EXP.KOUN.SV.W.0331.000000T0000Z-180612T1800Z/
Garvin OK-Pontotoc OK-Pottawatomie OK-McClain OK-
1251 PM CDT TUE JUN 12 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GARVIN...
NORTHWESTERN PONTOTOC...SOUTH CENTRAL POTTAWATOMIE AND SOUTHEASTERN
MCCLAIN COUNTIES WILL EXPIRE AT 100 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire.
LAT...LON 3496 9708 3502 9687 3480 9674 3472 9704
TIME...MOT...LOC 1751Z 341DEG 15KT 3482 9691
$$
WRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 8:40 AM CDT, 3 hours 46 minutes earlier.
Area forecast discussion, Jun 12, 8:40 AM CDT, 3 hours 46 minutes before
Area Forecast Discussion...UPDATED National Weather Service Norman OK 840 AM CDT Tue Jun 12 2018 .UPDATE... Increased rain chances and lowered highs today east of a Stillwater to Norman to Wichita Falls line. && .DISCUSSION... Current complex of storms will continue to move south across the eastern half of Oklahoma. Overall, think storms will generally weaken this morning as the low level jet weakens. A few storms may approach severe limits with marginal wind gusts near 60 mph and hail near quarter size, but generally think storms will stay sub-severe. Locally heavy rainfall and flooding may be the bigger concern, especially if storms train over the same areas. These morning storms will leave behind a surface outflow boundary behind that will likely be located somewhere near a Enid to Duncan to Durant around noon today. Due to a slight decrease in 700 mb temperatures and weak convergence along this outflow boundary, new storms may form near this boundary, especially across southern Oklahoma and north Texas around midday where the air will be most unstable. These storms could be strong to severe with very heavy rainfall and localized flooding due to the air being moist and unstable. Thus, increased rain chances to account for this. Morning clouds and rain should keep temperatures down slightly today across the eastern half of Oklahoma. MBS && .PREV DISCUSSION... /issued 624 AM CDT Tue Jun 12 2018/ AVIATION... 12/12Z TAFs. VFR conditions expected most terminals for a majority of forecast period. TSRA early this morning expected to stay east of KOKC/KOUN. Additional development expected to be isolated through the day with more widespread TSRA expected toward and after 03Z, mainly western and northern Oklahoma terminals. Will include mention in KPNC/KWWR/KCSM for tonight. PREV DISCUSSION... /issued 432 AM CDT Tue Jun 12 2018/ DISCUSSION... Southward propagating MCS over southeast Kansas will skirt our far northeast counties this morning. Fair amount of diversity in short-term/high-res model evolutions next 12 to 18 hours. Most likely scenario will be convective initiation over or just north and west of northwest Oklahoma, where triple point will exist late this afternoon/early evening when low amplitude s/wv trough moves out of the Rockies. Propagation of any MCS late tonight and early Wednesday is somewhat problematic, evident by differences in model solutions. Largest component for propagation may in fact be modest southwest low level jet, which would yield the need for higher pops across southwest into central Oklahoma Wednesday morning. MCS/shear parameters would yield the more southerly trajectory as opposed to an eastward progression across far northern Oklahoma. With this being a fairly large change from previous solutions, we will go ahead and keep higher pops across northern Oklahoma but increase pops across western and central Oklahoma late tonight and the first half of Wednesday. After Wednesday, still appears that there will be a relative lull in thunderstorm activity until late in the weekend and early next week. Medium range models coming into better agreement on evolution of western trough and tropical disturbance progressing around western edge of subtropical ridge. This will likely result in scattered to numerous showers and storms early to middle part of next week. Given source region of lower and mid level moisture, heavy rain will be a primary concern. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 93 73 92 72 / 20 30 30 10 Hobart OK 99 74 95 72 / 10 30 30 10 Wichita Falls TX 98 74 96 74 / 20 10 10 10 Gage OK 100 69 90 70 / 20 70 40 10 Ponca City OK 92 73 88 71 / 20 50 50 10 Durant OK 93 73 94 73 / 30 10 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 17/23
Hazardous weather outlook, Jun 12, 9:11 AM CDT, 3 hours 15 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 911 AM CDT Tue Jun 12 2018 OKZ004>048-050>052-TXZ083>090-131415- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 911 AM CDT Tue Jun 12 2018 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... A thunderstorm complex will affect the eastern half of Oklahoma this morning. Gusty winds up to 50 mph, very heavy rain, and frequent lightning are the main concerns with these storms this morning. Later today and tonight, there is a Slight Risk of severe storms across northwestern Oklahoma with a Marginal Risk much of the rest of Oklahoma and parts of north Texas. Location... The Slight Risk area is northwest of a line from Cheyenne and Watonga, to Enid and Blackwell, Oklahoma. The Marginal Risk area is north of a line from Quanah to Archer City, Texas. Timing... Severe storms will be possible as early as 1 pm today across parts of southern Oklahoma and north Texas, but the most likely time for severe storms will be after 9 pm this evening. Impacts... Hail up to the size of golf balls and wind gusts to 65 mph will be possible with any of the afternoon and early evening storms. As the night progresses, damaging wind gusts up to 70 mph and hail up to the size of quarters will become the main concerns. Very heavy rainfall, flash flooding, and frequent lightning are additional concerns with thunderstorms today and tonight. Discussion... Thunderstorms are possible across parts of the area this afternoon and evening but will likely be dependent on what occurs this morning. Isolated to scattered storms could develop this afternoon near a residual outflow boundary over the area from the morning convection in southern and eastern Oklahoma as well as north Texas. If these storms develop, large hail and strong winds will be the main concerns. The greatest potential for storms will be late this evening and overnight. Storms are expected to develop in the High Plains of Colorado, western Kansas, and the Panhandles late this afternoon and early evening. These storms are then expected to develop into one or more thunderstorm complexes that will move across mainly western and northern Oklahoma late this evening and overnight into Wednesday morning. Thunderstorms will remain possible into the daylight hours Wednesday, but the potential for severe storms is expected to diminish early Wednesday morning. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across the risk areas should prepare for severe weather operations this afternoon into early Wednesday. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... .Thunderstorms... Storms will continue across portions of the area Wednesday with rain chances ending Wednesday afternoon. Gusty winds could be possible with the strongest storms but organized severe weather is not expected. Thunderstorm chances will return Sunday and continue into early next week. Heavy rain will be a concern. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook. MBS
In the hours before
Special weather statement, Jun 12, 10:55 AM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 1055 AM CDT TUE JUN 12 2018 OKZ024-027-121645- Grady OK-Canadian OK- 1055 AM CDT TUE JUN 12 2018 ...SIGNIFICANT WEATHER ADVISORY FOR north central Grady and south central Canadian Counties Until 1145 AM CDT... AT 1053 AM CDT, a strong thunderstorm was located near El Reno, moving south at 20 MPH. HAZARDS INCLUDE... Wind gusts to 40 MPH... Minor flooding in areas of poor drainage... This includes Interstate 40 between mile markers 119 and 131. LAT...LON 3561 9805 3555 9783 3529 9783 3537 9809 TIME...MOT...LOC 1553Z 6DEG 18KT 3549 9795 WR
Special weather statement, Jun 12, 11:01 AM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1101 AM CDT TUE JUN 12 2018
OKZ030-031-121645-
Pottawatomie OK-Seminole OK-
1101 AM CDT TUE JUN 12 2018
...SIGNIFICANT WEATHER ADVISORY FOR northeastern Pottawatomie and
northwestern Seminole Counties Until 1145 AM CDT...
AT 1058 AM CDT, a strong thunderstorm was located 4 miles southeast
of Johnson, moving south at 20 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 40 MPH...
Minor flooding in areas of poor drainage...
This includes Interstate 40 between mile markers 190 and 201.
LAT...LON 3514 9667 3519 9691 3546 9685 3546 9677
3544 9665
TIME...MOT...LOC 1558Z 6DEG 18KT 3538 9677
WRSpecial weather statement, Jun 12, 11:35 AM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1135 AM CDT TUE JUN 12 2018
OKZ028-029-121700-
Cleveland OK-McClain OK-
1135 AM CDT TUE JUN 12 2018
...SIGNIFICANT WEATHER ADVISORY FOR northern Cleveland and
northwestern McClain Counties Until noon CDT...
AT 1133 AM CDT, strong thunderstorms were along a line extending from
near Norman to near Newcastle, moving southeast at 15 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 40 MPH...
Minor flooding in areas of poor drainage...
Locations impacted include...
Norman, Moore, Newcastle, Noble, Goldsby and southwestern Lake
Thunderbird.
This includes the following highways...
Interstate 35 between mile markers 104 and 115.
Interstate 44 between mile markers 102 and 107.
LAT...LON 3510 9762 3524 9767 3528 9767 3533 9731
3520 9723
TIME...MOT...LOC 1633Z 329DEG 11KT 3530 9733 3525 9762
WRSpecial weather statement, Jun 12, 11:59 AM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 1159 AM CDT TUE JUN 12 2018 OKZ028-030-031-040>042-121745- Pottawatomie OK-Garvin OK-Pontotoc OK-McClain OK-Seminole OK- Murray OK- 1159 AM CDT TUE JUN 12 2018 ...SIGNIFICANT WEATHER ADVISORY FOR south central Pottawatomie... northeastern Garvin...northwestern Pontotoc...southeastern McClain... southwestern Seminole and north central Murray Counties Until 1245 PM CDT... AT 1156 AM CDT, strong thunderstorms were along a line extending from 3 miles southeast of Maud to 3 miles south of Wanette, moving south at 25 MPH. HAZARDS INCLUDE... Hail up to one-half inch diameter... Wind gusts to 40 MPH... Minor flooding in areas of poor drainage... Locations impacted include... Ada, Stratford, Konawa, Byng, Bowlegs, Asher, Wanette, Byars, Fitzhugh, St. Louis and Vanoss. LAT...LON 3474 9661 3454 9710 3493 9708 3519 9667 TIME...MOT...LOC 1656Z 0DEG 23KT 3509 9674 3492 9701 WR
Special weather statement, Jun 12, 12:01 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1201 PM CDT TUE JUN 12 2018
OKZ023-038-121730-
Caddo OK-Comanche OK-
1201 PM CDT TUE JUN 12 2018
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Caddo and
northeastern Comanche Counties Until 1230 PM CDT...
AT 1159 AM CDT, a strong thunderstorm was located 4 miles northwest
of Cyril, moving south at 15 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 40 MPH...
Minor flooding in areas of poor drainage...
Locations impacted include...
Elgin, Apache, Fletcher, Cyril, Sterling, Cement, Lake Ellsworth,
northeastern Fort Sill and Stecker.
This includes Interstate 44 between mile markers 47 and 66.
LAT...LON 3473 9840 3503 9834 3502 9812 3477 9809
3471 9809
TIME...MOT...LOC 1659Z 2DEG 11KT 3496 9824
WRSpecial weather statement, Jun 12, 12:06 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 1206 PM CDT TUE JUN 12 2018 OKZ028>030-121730- Pottawatomie OK-Cleveland OK-McClain OK- 1206 PM CDT TUE JUN 12 2018 ...SIGNIFICANT WEATHER ADVISORY FOR west central Pottawatomie... southeastern Cleveland and central McClain Counties Until 1230 PM CDT... AT 1206 PM CDT, strong thunderstorms were along a line extending from 3 miles east of Lake Thunderbird to near Noble, moving southeast at 10 MPH. HAZARDS INCLUDE... Wind gusts over 50 MPH... Locations impacted include... Southeastern Norman, Purcell, Noble, Slaughterville, Lexington, Pink, Tribbey, Etowah, Macomb, southern Lake Thunderbird and Little Axe. LAT...LON 3511 9695 3496 9732 3515 9743 3531 9710 TIME...MOT...LOC 1706Z 335DEG 10KT 3522 9717 3516 9741 WR
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 7:36 PM CDT | Special Weather Statement | OUN | Major | 24 min |
| Jun 11, 7:41 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Major, Woods | 22 min |
| Jun 12, 6:16 AM CDT | Severe Thunderstorm Warning | OUN | Payne | 59 min |
| Jun 12, 7:02 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Payne | 43 min |
| Jun 12, 7:32 AM CDT | Special Weather Statement | OUN | Lincoln | 28 min |
| Jun 12, 8:01 AM CDT | Special Weather Statement | OUN | Lincoln | 29 min |
| Jun 12, 8:21 AM CDT | Special Weather Statement | OUN | Hughes, Seminole | 39 min |
| Jun 12, 8:33 AM CDT | Special Weather Statement | OUN | Lincoln | 27 min |
| Jun 12, 8:39 AM CDT | Special Weather Statement | OUN | Payne | 36 min |
| Jun 12, 8:50 AM CDT | Areal Flood Advisory | OUN | Lincoln, Payne | 3 hr |
| Jun 12, 9:15 AM CDT | Special Weather Statement | OUN | Payne | 30 min |
| Jun 12, 9:16 AM CDT | Special Weather Statement | OUN | Hughes | 29 min |
| Jun 12, 9:38 AM CDT | Flash Flood Warning | OUN | Lincoln, Logan, Payne | 105 min |
| Jun 12, 9:43 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan | 32 min |
| Jun 12, 9:56 AM CDT | Special Weather Statement | OUN | Hughes | 49 min |
| Jun 12, 9:57 AM CDT | Areal Flood Advisory | OUN | Hughes | 3 hr |
| Jun 12, 10:08 AM CDT | Special Weather Statement | OUN | Oklahoma | 37 min |
| Jun 12, 10:19 AM CDT | Areal Flood Advisory | OUN | Oklahoma | 65 min |
| Jun 12, 10:26 AM CDT | Special Weather Statement | OUN | Oklahoma | 34 min |
| Jun 12, 10:41 AM CDT | Areal Flood Advisory | OUN | Cleveland, Oklahoma | 64 min |
| Jun 12, 10:55 AM CDT | Special Weather Statement | OUN | Canadian | 50 min |
| Jun 12, 11:01 AM CDT | Special Weather Statement | OUN | Pottawatomie | 44 min |
| Jun 12, 11:35 AM CDT | Special Weather Statement | OUN | Cleveland | 25 min |
| Jun 12, 11:59 AM CDT | Special Weather Statement | OUN | Pontotoc | 46 min |
| Jun 12, 12:01 PM CDT | Special Weather Statement | OUN | Comanche | 29 min |
| Jun 12, 12:06 PM CDT | Special Weather Statement | OUN | Cleveland | 24 min |
| Jun 12, 12:07 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Pottawatomie | 53 min |
| Jun 12, 12:39 PM CDT | Special Weather Statement | OUN | McClain | 51 min |
| Jun 12, 4:50 PM CDT | Special Weather Statement | OUN | Harper | 25 min |
| Jun 12, 5:01 PM CDT | Severe Thunderstorm Warning | OUN | Harper, Woods | 44 min |
| Jun 12, 5:43 PM CDT | Severe Thunderstorm Warning | OUN | Harper | 62 min |
| Jun 12, 5:52 PM CDT | Areal Flood Advisory | OUN | Harper, Woods | 3 hr |
| Jun 12, 6:10 PM CDT | Special Weather Statement | OUN | Harper | 35 min |
| Jun 12, 6:29 PM CDT | Severe Thunderstorm Warning | OUN | Harper | 61 min |
| Jun 12, 6:33 PM CDT | Areal Flood Advisory | OUN | Harper | 3 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.